Patient :Hello, first time on this site for me. I have a situation where my boyfriend got drunk for the first time with a neighbor and the neighbor ended up being violent and screaming all night. Later on he said my boyfriend slipped some medicine into his beer can to defend his behavior. His medications are, daily:
Escitalopram 20mg (Anxiety/Chronic Panic Disorder/Depression)
Clonazepam 1mg (Anxiety/Chronic Panic Disorder)
Losartan/HCT 100-12 Tab Torr (Blood pressure)
He takes these everyday, I give him his dose every morning and none of them are missing. Would any of these mixed with one "Steel Reserve 211" and two "Four Lokos 14%" have side effects which include violent behavior, shouting/screaming all night or would it put one to sleep, make them dizzy and feel more laid back? Because I'm pretty sure he just thinks someone gave him something when all the while he just drank too much and doesn't remember. Thank you for the help.
Thanks for writing to us.
I have read your case and can understand your concern.
Benzodiazepines ( clonazepam , lorazepam etc. ) are depressants that relax muscles, so they are often prescribed to treat muscle spasms, anxiety and seizures.They can cause following side effects:
-Slower muscle movements
Alcohol is also a depressant that relaxes muscles, so it can cause the following side effects:
-Mood and behavior changes
Alcohol and benzodiazepines can each harm the body, but the damage increases when they are combined. Since both substances are depressants, they can greatly relax muscles and bring the central nervous system to a crawl leading to symptoms you have mentioned like dizziness, aggression and excess sedation.
So it is more likely that resultant aggression was due to alcohol and clonazepam both.
It is advisable not to take alcohol with either antidepressant or benzodiazepine.
Also doctor should be consulted who would help in alcohol de addiction as alcohol causes damage to body.
Hope I could solve query.
Feel free to write back.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.